MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the end connector of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was broken and would leak during injection following placement in a 56-year-old-male patient.The device was in place for about half a day when it was discovered that medication was leaking out of the catheter.Following discovery of the leak, the complaint device was removed from the patient and replaced.No additional harm to the patient has been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 - annex a and annex g.Investigation ¿ evaluation.It was reported that the hubs of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter cracked and leaked.The device was in place for half a day before the leakage was noticed.The device was removed and replaced with a new catheter.There were no adverse effects to the patient due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received one used 7fr catheter.Visual inspection confirmed that all three hubs were cracked.Functional testing confirmed leakage through the crack.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots reveals no relevant non-conformances.A complaint history search did not identify any other events associated with the reported device lot.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings ¿the safe and effective use or central venous catheters with power injector pressures (safety but-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/heath care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.Do not exceed the maximum flow rate of 10 ml/sec.Exceeding the maximum flow rate of 10 ml/sec may result in catheter failure and/or catheter tip displacement.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.Precautions ¿catheter should not be used for long-term indwelling applications.¿ the information provided upon review of dmr, dhr, ifu, and device failure analysis does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.A capa was previously opened to further investigate this failure mode.The investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20570572
Report Number1820334-2024-01429
Device Sequence Number8095246
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270325(10)16085456
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16085456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight75 KG